Alert archive / South Dakota / High Wind Warnings in 2024
High Wind Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind warning at Apr 16, 2024, 3:46 AM CDT for Beadle County, South Dakota. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 3:46 AM CDT (08:46 UTC)
- Expired
- Apr 16, 2024, 5:00 AM CDT
- In force
- 74 min
- Issued by
- NWS Sioux Falls, SD
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS73 KFSD 160846 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 346 AM CDT Tue Apr 16 2024 SDZ038-161000- /O.UPG.KFSD.WI.Y.0006.000000T0000Z-240416T2200Z/ /O.NEW.KFSD.HW.W.0001.240416T0846Z-240416T1000Z/ Beadle- Including the cities of Huron 346 AM CDT Tue Apr 16 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... * WHAT...Southeast winds around 40 mph with gusts up to 70 mph. * WHERE...Beadle County. * WHEN...Until 5 AM CDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ001-012-020-031-MNZ097-098-NEZ014-SDZ039-040-052>056-058>062- 064>071-161700- /O.CON.KFSD.WI.Y.0006.000000T0000Z-240416T2200Z/ Lyon-Sioux-Plymouth-Woodbury-Pipestone-Rock-Dakota-Kingsbury- Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson- McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Sioux Falls, Rock Valley, Woonsocket, Tripp, Plankinton, Tea, Tyndall, Inwood, Alpena, Delmont, Jefferson, Lake Preston, Larchwood, South Sioux City, Scotland, Madison, Pipestone, White Lake, Luverne, Alexandria, Montrose, Freeman, Tabor, Yankton, Parkston, George, Marion, Le Mars, Alcester, Orange City, Viborg, Hawarden, Orland, Salem, Armour, Sioux Center, Springfield, North Sioux City, Avon, Flandreau, Mitchell, Corsica, Harrisburg, Arlington, Howard, Hull, Centerville, Stickney, Canton, Menno, Bridgewater, Irene, Elk Point, Hurley, Wessington Springs, Chancellor, Emery, Beresford, Lennox, Sioux City, Parker, Rock Rapids, Vermillion, Brookings, De Smet, Canistota, and Clayton 346 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and central, east central, south central, and southeast South Dakota. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-161700- /O.CON.KFSD.WI.Y.0006.240416T1200Z-240417T0000Z/ Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln- Lyon-Murray-Cottonwood-Nobles-Jackson- Including the cities of Storm Lake, Hendricks, Lakefield, Spirit Lake, Spencer, Mountain Lake, Ida Grove, Marshall, Sanborn, Windom, Sheldon, Holstein, Lake Benton, Cherokee, Battle Creek, Hartley, Worthington, Slayton, Arnolds Park, Tyler, Ivanhoe, Sibley, Fulda, Jackson, and Milford 346 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest and west central Iowa and southwest Minnesota. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BP
2 follow-up statements
824 WWUS73 KFSD 160851 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 351 AM CDT Tue Apr 16 2024 SDZ038-161700- /O.EXB.KFSD.WI.Y.0006.240416T1000Z-240416T2200Z/ /O.CON.KFSD.HW.W.0001.000000T0000Z-240416T1000Z/ Beadle- Including the cities of Huron 351 AM CDT Tue Apr 16 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT 5 AM UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...For the High Wind Warning, southeast winds around 40 mph with gusts up to 70 mph. For the Wind Advisory, east winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Beadle County. * WHEN...For the High Wind Warning, until 5 AM CDT early this morning. For the Wind Advisory, until 5 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ001-012-020-031-MNZ097-098-NEZ014-SDZ039-040-052>056-058>062- 064>071-161700- /O.CON.KFSD.WI.Y.0006.000000T0000Z-240416T2200Z/ Lyon-Sioux-Plymouth-Woodbury-Pipestone-Rock-Dakota-Kingsbury- Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson- McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Sioux Falls, Rock Valley, Woonsocket, Tripp, Plankinton, Tea, Tyndall, Inwood, Alpena, Delmont, Jefferson, Lake Preston, Larchwood, South Sioux City, Scotland, Madison, Pipestone, White Lake, Luverne, Alexandria, Montrose, Freeman, Tabor, Yankton, Parkston, George, Marion, Le Mars, Alcester, Orange City, Viborg, Hawarden, Orland, Salem, Armour, Sioux Center, Springfield, North Sioux City, Avon, Flandreau, Mitchell, Corsica, Harrisburg, Arlington, Howard, Hull, Centerville, Stickney, Canton, Menno, Bridgewater, Irene, Elk Point, Hurley, Wessington Springs, Chancellor, Emery, Beresford, Lennox, Sioux City, Parker, Rock Rapids, Vermillion, Brookings, De Smet, Canistota, and Clayton 351 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and central, east central, south central, and southeast South Dakota. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-161700- /O.CON.KFSD.WI.Y.0006.240416T1200Z-240417T0000Z/ Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln- Lyon-Murray-Cottonwood-Nobles-Jackson- Including the cities of Storm Lake, Hendricks, Lakefield, Spirit Lake, Spencer, Mountain Lake, Ida Grove, Marshall, Sanborn, Windom, Sheldon, Holstein, Lake Benton, Cherokee, Battle Creek, Hartley, Worthington, Slayton, Arnolds Park, Tyler, Ivanhoe, Sibley, Fulda, Jackson, and Milford 351 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest and west central Iowa and southwest Minnesota. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BP
794 WWUS73 KFSD 161007 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 507 AM CDT Tue Apr 16 2024 SDZ038-161700- /O.EXP.KFSD.HW.W.0001.000000T0000Z-240416T1000Z/ /O.CON.KFSD.WI.Y.0006.000000T0000Z-240416T2200Z/ Beadle- Including the cities of Huron 507 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Beadle County. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001-012-020-031-MNZ097-098-NEZ014-SDZ039-040-052>056-058>062- 064>071-161700- /O.CON.KFSD.WI.Y.0006.000000T0000Z-240416T2200Z/ Lyon-Sioux-Plymouth-Woodbury-Pipestone-Rock-Dakota-Kingsbury- Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson- McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Sioux Falls, Rock Valley, Woonsocket, Tripp, Plankinton, Tea, Tyndall, Inwood, Alpena, Delmont, Jefferson, Lake Preston, Larchwood, South Sioux City, Scotland, Madison, Pipestone, White Lake, Luverne, Alexandria, Montrose, Freeman, Tabor, Yankton, Parkston, George, Marion, Le Mars, Alcester, Orange City, Viborg, Hawarden, Orland, Salem, Armour, Sioux Center, Springfield, North Sioux City, Avon, Flandreau, Mitchell, Corsica, Harrisburg, Arlington, Howard, Hull, Centerville, Stickney, Canton, Menno, Bridgewater, Irene, Elk Point, Hurley, Wessington Springs, Chancellor, Emery, Beresford, Lennox, Sioux City, Parker, Rock Rapids, Vermillion, Brookings, De Smet, Canistota, and Clayton 507 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and central, east central, south central, and southeast South Dakota. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-161700- /O.CON.KFSD.WI.Y.0006.240416T1200Z-240417T0000Z/ Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln- Lyon-Murray-Cottonwood-Nobles-Jackson- Including the cities of Storm Lake, Hendricks, Lakefield, Spirit Lake, Spencer, Mountain Lake, Ida Grove, Marshall, Sanborn, Windom, Sheldon, Holstein, Lake Benton, Cherokee, Battle Creek, Hartley, Worthington, Slayton, Arnolds Park, Tyler, Ivanhoe, Sibley, Fulda, Jackson, and Milford 507 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Iowa and southwest Minnesota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind warning went out at Apr 15, 10:36 PM CDT, 5 hours 10 minutes earlier. Its key messages:
- High confidence in rainfall arriving tonight and continuing through Wednesday morning. Widespread amounts between 1.0 to 2.5 inches are expected, with isolated pockets of 3+ inches also possible.
- Rainfall rates could exceed 1 inch per hour at times, which may result in isolated to scattered flash flooding in urban and low lying areas.
- Isolated to scattered severe thunderstorms will be possible tonight and Tuesday afternoon. The greatest threat with the strongest storms will be large hail.
- More precipitation chances (30%-70%) return Wednesday night into Thursday mostly south of I-90.
- The breezy conditions will continue along with more seasonal conditions from the midweek into the weekend.
Area forecast discussion, Apr 15, 10:36 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1036 PM CDT Mon Apr 15 2024 .KEY MESSAGES... - High confidence in rainfall arriving tonight and continuing through Wednesday morning. Widespread amounts between 1.0 to 2.5 inches are expected, with isolated pockets of 3+ inches also possible. - Rainfall rates could exceed 1 inch per hour at times, which may result in isolated to scattered flash flooding in urban and low lying areas. - Isolated to scattered severe thunderstorms will be possible tonight and Tuesday afternoon. The greatest threat with the strongest storms will be large hail. - More precipitation chances (30%-70%) return Wednesday night into Thursday mostly south of I-90. - The breezy conditions will continue along with more seasonal conditions from the midweek into the weekend. && .DISCUSSION... Issued at 251 PM CDT Mon Apr 15 2024 CURRENT: Dry and breezy conditions continue across the region, with latest observations showing southeasterly winds gusting between 25 to 35 MPH and temperatures in the 70s. Relative humidity values have plummeted quite a bit this morning, with values largely in the teens to lower 20s. As such, the Red Flag warning remains in good shape and will remain valid until 8 PM. TONIGHT: Sfc warm front and low pressure lift northeastward across Nebraska this evening, causing showers and storms to return to the forecast. Similar to days past, latest CAMs continue to slow the arrival time ever so slightly, with most supporting initiation along the Missouri River near/shortly after 7 PM. With a stout LLJ overhead, have ample bulk layer shear (40+ kts) to work with in addition to increasing low level moisture. However, latest soundings still show a decent cap in place, suggesting that most if not all of these storms will remain elevated in nature. Near 03Z, should see MLCAPE approach 1000-1500 J/kg along the MO River Valley, with mid level lapse rates between 7.5-8 degC/km, and DCAPE values near 1000 J/kg. Thus, as highlighted in SPC's Latest Day 1 Outlook, expect large hail (2+) to be the primary hazard initially - especially in the Enhanced Risk (Level 3 of 5). As storms grow further upscale, upper level forcing begins to wane, so would expect hail size to lessen to the size of ping pong balls or smaller. Damaging winds in excess of 50+ MPH and an isolated tornado or two also remain possible. Given that these storms look to take place during the evening and overnight period, we strongly encourage you to have a way to receive warnings in the event that storms become severe! TUESDAY: Widespread rain chances (>80%) are expected heading into Tuesday and the aforementioned sfc low moves over NE/SD border. Easterly winds are expected to remain breezy during this time, especially along and east of the James River, with gusts between 30 to 45 MPH still possible. May even see some locations east of I-29 approach 50 MPH at times as the SPG tightens overhead. For now, have opted to forgo any wind headlines. Will allow the coming shifts to evaluate model trends and issue as necessary - so continue to monitor for updates. Sfc low pressure moves overhead by Tuesday afternoon, resulting in some lulls in precipitation thanks to the dry-slot. While tomorrow's severe weather threat remains highly conditional on if we can destabilize again after the morning convection - latest CAMs do show another line of convection across NW Iowa and SW Minnesota during the afternoon as the triple point lifts over the SD/IA border. With the current dynamics in place, would expected elevated hailers to be the primary hazard again, with damaging wind gusts and isolated tornadoes being a secondary threat. Lastly, in regard to rainfall totals, expect widespread amounts between 1 to 2.5 inches across our area, with isolated pockets of 3+ inches also possible. WPC's latest Day 1 Outlook has introduced a Slight Risk (Level 2 of 4) to portions of our area, mainly along and north of the MO River Valley to I-90. As such, could see rainfall rates exceed 1 inch per hour at times, which may result in isolated to scattered flash flooding in urban and low lying areas. Ponding would be expected in areas elsewhere. River rises are also expected with locations most at risk of approaching flood stage being smaller streams/creeks and the upper Little Sioux River between Milford and Spencer. WEDNESDAY - THURSDAY: Heading into the extended period, any lingering precipitation chances will continue to push to the northeast with the surface low by Wednesday morning. Quieter conditions will temporarily return from the late morning onwards as a mid- level ridge moves into the region. However, northwesterly surface winds will increase as the SPG tightens with gusts between 30-40 mph expected. This along with lingering cold air advection aloft will lead to a slightly cooler conditions compared to the previous day with highs expected to peak in the mid to upper 50s and lower 60s. Otherwise, more precipitation chances (30%-70%) will likely return from Wednesday afternoon into Thursday as a weak mid-level wave interacts with a developing surface low over Nebraska and Kansas. While the better rain chances will certainly be south of I-90, most ensemble guidance continues to show the highest confidence (50%-80%) along and south of the Hwy-18 corridor with at least a tenth of QPF or greater expected at time. Nonetheless, the precipitation chances will likely continue into the early afternoon hours on Thursday before pushing southeastwards with the cold front. FRIDAY - SUNDAY: Looking into the start of the weekend, much quieter conditions return as broad troughing continues to progress across the northern plains. Northwesterly surface flow along with lingering cold air advection (CAA) aloft will continue to gradually decrease our overall temperatures through Saturday with daily highs sitting in the upper 40s to low 50s across the area. Things could potentially begin to trend warmer from Saturday night onwards as a surface high builds in behind a departing shortwave. A switch to southerly flow along with increased warm air advection (WAA) aloft will lead to a gradual increase in temperatures with highs gradually increasing from the mid to upper 50s on Sunday to the low to mid 60s by Monday. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1025 PM CDT Mon Apr 15 2024 Scattered convection is expected to begin to develop as mid-lvl moisture and deep lift finally arrives to the area. Some of this convection may bring a risk for small hail at times, though the biggest risk will be heavy rain. Ceilings will remain VFR through daybreak, but then may begin to fall as the upper low approaches mid-morning. Periods of visibility in heavy rain may be reduced to 2-3 miles at times. The upper low crosses the Tri-State area by mid-day, producing a wide array of winds throughout the area. Scattered showers may redevelop in the afternoon with a high probability of MVFR or locally lower ceilings at times into the evening. && .FIRE WEATHER... Issued at 251 PM CDT Mon Apr 15 2024 Red Flag conditions continue across the region, with latest observations showing temperatures in the mid to upper 70s with southeasterly winds gusting between 35 to 45 MPH. Relative humidity values as a result have plummeted into the teens to lower 20s. Thus, believe the current headline remain in good shape and will remain valid until 8 PM. We strongly encourage you to exercise caution with any activity that may cause a spark, as fires can spread quickly under these conditions! && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...SST/Gumbs AVIATION...Dux FIRE WEATHER...SST
Hazardous weather outlook, Apr 15, 7:06 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 706 PM CDT Mon Apr 15 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-170015- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 706 PM CDT Mon Apr 15 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Elevated fire danger will persist through the evening hours as humidity slowly increases along with persistent gusty southeast winds gusting to 35-40 mph. A strong low pressure system will begin to impact the area this evening. Showers and thunderstorms are possible, with those counties along the Missouri River at the highest risk for severe weather. The most likely threat from these storms are large hail up to 1.5 inches and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms progress northeastward Tuesday morning, bringing more chances for strong to severe thunderstorms. A secondary line of thunderstorms is possible late Tuesday morning. This line is expected to impact areas east of I-29. The greatest threat with these storms are again large hail up to 1.5 inches, damaging wind gusts, and a low chance for a tornado or two. A widespread half inch to two inches of rain is expected by Wednesday, along with isolated amounts of 2+ inches. Be sure to continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 16, 3:41 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
341 AM CDT Tue Apr 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM Hail 1 SE Elk Point 42.67N 96.67W
04/16/2024 E1.25 Inch Union SD Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:56 AM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Clay, Davison and 15 more | 16 hr |
| Apr 16, 9:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 25 min |
| Apr 16, 1:36 PM CDT | Tornado Warning | FSD | Union | 24 min |
Nearby
High Wind Warnings in South Dakota, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.